Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune drug treatment
Aug 9, 2007

I have been reading of liver failure cause by Viramune. I am very worried because I just started taking it for 3 weeks now, please tell me more about Viramune. Please, please be honest with me. Thanks

Response from Dr. Conway

Viramune is a non-nucleoside agent that is highly effective when used in combination with two nucleoside drugs in the initial treatment of HIV infection. Some people get a rash as a side effect, and this is completely reversible if the drug is stopped as soon as it is clear that the rash will not go away on its own. Severe liver toxicity can also develop as a result of this drug. However, it almost never happens in women who start treatment with a CD4 count below 250 or men who start treatment with a CD4 count below 400. We do not recommend the use of this drug in patients (men or women) with higher CD4 counts before going on treatment.



Previous
Long term effects of therapy for HIV
Next
Tested positive=Confusion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement